MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 26 0 DEG 54-56 SZ F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 26 0 DEG 54-56 SZ F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71333365
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.Devices explanted: reflextion xlpe 26 0 degrees 54-56 size f (71333365), univ cobalt chrome 10/12 taper fem hd 26mm 0 ext (11910), synergy select poras stem size 14 (71305014) and reflection fso shell v 56mm (71330056).Devices implanted: ox head and reflexion liner.Pre-existing conditions: osteoarthritis.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to dislocation.Devices explanted.The associated reflection microstable acetabular liner, universal cobalt chrome femoral head, synergy porous standard offset and reflection acetabular shell, used in treatment, were not returned for evaluation.Smith and nephew has been unable to obtain device details.As device information was not made available, device history record review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode.The lot is unknown for these parts.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The doctor believes the products are not defective.Also he believes this revision case is caused by oa because of aging.Probable causes could include but not limited to patient anatomy or limited range of motion.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
REF XLPE 26 0 DEG 54-56 SZ F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9216050
Report Number1020279-2019-03687
Device Sequence Number11383796
Product Code LPH
UDI-Device Identifier03596010455833
UDI-Public03596010455833
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71333365
Device Catalogue Number71333365
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P# 71305014 SYN SEL POR SO 10/12 TPR SZ 14; P# 71330056 REF FSO 5 56MM OD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR